I have a 10-year-old Corgi-Jack Russell mix, named Skippy. Due to his mild anxiety, he managed to chew up his back foot so much in this past couple of months that he ended up getting an infection! As a result, my veterinarian put him on Prednisone and Cephalexin.
Skippy went through one round of prednisone and cephalexin just for his foot infection to come back. He is currently on his second round of prednisone (he's already finished his second round of cephalexin) and he's suddenly to be having fecal and urine incontinence!
I could only find one web page that said incontinence is a side effect of prednisone, which I can see why since the drug causes increased hunger and thirst. However, due to his old age, I'm beginning to be concerned that it could be the early signs of dementia or something else altogether. As I am typing this, he is sitting beside me and his stomach is making a lot of noises. He just went on a walk where he pooped once. He does have food in the living room so I doubt it is due to hunger.
He has 2 more pills to take of prednisone (one tomorrow, one Monday) so I'm really hoping once he is done with these pills and they get out of his system the issue will go away. He's had incontinence the past 3 nights.
Chances are, he will be going to the vet, whether it's because the pills are not effective or because of the incontinence. I am writing this in hopes I can get an answer from someone, preferably an owner who had an older dog on prednisone, to let me know if they had this happen with their senior dog or if it could be another issue that has not been addressed.
I will mention, in all of the 6 years we have had him, this is the first time he has ever shown incontinence.